Hello all and best wishes for Christmas and as good a new year as possible. Thank you Parkinson’s UK for being there. A quick question which is probably quite appropriate. Weight Gain!! I am suddenly appearing to put on the pounds. Been on meds (sinemet, ReQuip XL, Paroxetine, Zopiclone) since 2011 and recently added Symprove to the concoction! Is unexpected weight gain a sign of a possible problem or is it to be expected? Help please!! I am 72 by the way and a female of the species!
I don’t know if it’s an expected side affect of PD or the medications given to help ? My husband since being diagnosed in 2012 has just steadily increased in size. Especially since being wheelchair bound following Sepsis in 2018 he has gained 2+ stone. He binge eats mostly at night when he cannot sleep and gives me all sorts of reasons for why he does this now. I think his whole taste buds have changed and his serotonin is helped by eating high sugar carbohydrates. He’ll eat anything I bring home and it causes problems in our house mostly because if we’ve people coming he’ll eat the food I’ve bought for them. Shopping for Xmas food has been a trial, having to get some of it twice. He has just been referred to a clinical weight loss programme app in January which is going to mean I’ll be dieting with him. I tried to get him to write down what he is eating to help but he lies to himself.